Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 53, NWS Shreveport, LA

March 20, 2012Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 20, 2012, 7:28 PM CDT for Sabine County, San Augustine County, Texas. It took effect at Mar 21, 2012, 7:00 PM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 7:28 PM CDT (00:28 UTC)
In effect from
Mar 21, 2012, 7:00 PM CDT
Expired
Mar 22, 2012, 9:16 AM CDT
In force
14 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Sabine County, TX, San Augustine County, TX

The river

Written for the forecast point Ayish Bayou near San Augustine (AYIT2). The gauge peaked at 12.58 ft at Mar 21, 2012, 1:00 PM CDT.

actionminormoderatemajor5101503/2003/2103/2203/23
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08039100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WGUS44 KSHV 210028
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT TUE MAR 20 2012

TXC403-405-220028-
/O.NEW.KSHV.FL.W.0053.120322T0200Z-120324T0000Z/
/AYIT2.1.ER.120322T0200Z.120322T1200Z.120323T0600Z.NO/
728 PM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS
* FROM WEDNESDAY EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 PM TUESDAY THE STAGE WAS 7.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 12.3 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 12 FEET...LOWLAND FLOODING OF THE HEAVILY WOODED 
  FLOODPLAIN WILL CONTINUE FOR THE NEXT SEVERAL DAYS.

&&
 
LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$
2 follow-up statements
974 
WGUS84 KSHV 211415
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CDT WED MAR 21 2012

TXC403-405-221415-
/O.EXT.KSHV.FL.W.0053.120322T0000Z-120324T0200Z/
/AYIT2.1.ER.120322T0000Z.120322T1200Z.120323T0800Z.NO/
915 AM CDT WED MAR 21 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS.
* FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 815 AM WEDNESDAY THE STAGE WAS 11.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS WEDNESDAY EVENING AND
  CONTINUE TO  RISE TO NEAR 12.3 FEET BY THURSDAY MORNING. THE BAYOU
  WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.

&&
 
LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$
138 
WGUS84 KSHV 221416
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CDT THU MAR 22 2012

TXC403-405-221445-
/O.CAN.KSHV.FL.W.0053.000000T0000Z-120324T0200Z/
/AYIT2.1.ER.120321T1430Z.120321T1800Z.120322T0422Z.NO/
915 AM CDT THU MAR 22 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE AYISH BAYOU NEAR SAN AUGUSTINE TEXAS.
* AT 815 AM THURSDAY THE STAGE WAS 11.7 FEET. 
* FELL BELOW FLOOD STAGE AT 1120 PM WEDNESDAY.
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE BAYOU WILL CONTINUE TO FALL TO 10.9 FEET BY FRIDAY
  MORNING.  ALSO AYISH BAYOU CRESTED AT 12.6 FEET DURING 
  LATE WEDNESDAY MORNING.

&&
 
LAT...LON 3156 9415 3155 9409 3139 9414 3130 9412 3130 9416

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 5:09 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 20, 5:09 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CDT TUE MAR 20 2012

.DISCUSSION...
TORNADO THREAT HAS DIMINISHED ACROSS THE REGION AND THE EVENT HAS
TRANSITIONED TO A HEAVY RAIN THREAT. FLOODING WILL CONTINUE TO BE
A CONCERN AS THE UPPER TROUGH OVER W TX IS CUTTING OFF AND WILL
MAKE VERY SLOW PROGRESS EWD. UPDATED ZFP ALREADY SENT TO REMOVE
MENTION OF THE NOW EXPIRED TORNADO WATCH. /09/

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT TUE MAR 20 2012/

DISCUSSION...
ACTIVE FORECAST FOR THE SHORT TERM WITH UPPER-LEVEL LOW PROGGED TO
DRIFT EAST ACROSS NORTH TEXAS BEFORE LIFTING NORTHEAST INTO
OKLAHOMA BY 06Z THURSDAY. BECAUSE OF THE SLOW NORTHEASTWARD PROGRESSION OF
THE UPPER-LOW...ALONG WITH THE SIGNIFICANT AMOUNTS OF RAINFALL
THAT HAVE ALREADY FALLEN ACROSS EAST TEXAS...WENT AHEAD AND
EXTENDED FLASH FLOOD WATCH THROUGH 00Z THURSDAY IN ADVANCE OF
THE NEXT ROUND OF RAINFALL. RE-INTENSIFICATION OF RAINFALL...MAINLY
OVERNIGHT TONIGHT INTO THURSDAY MORNING...TO OCCUR ACROSS NORTH
LOUISIANA AND SOUTHERN ARKANSAS...WITH A SECONDARY SURGE ACROSS
PORTIONS OF EAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA.

FOR THIS FORECAST...WENT AHEAD AND CANCELLED LAKE WIND ADVISORY
AND REMOVED A NUMBER OF PARISHES FROM TORNADO WATCH NUMBER 92.
EXPECTING CONTINUED TRAINING OF HEAVY RAINFALL ACROSS PORTIONS OF
NORTHEAST LOUISIANA AND SOUTHERN ARKANSAS OVER THE NEXT SEVERAL
HOURS.

EXPECT IMPROVING CONDITIONS ON THURSDAY AS UPPER LOW SLIDES EAST.
REMAINDER OF THE LONG TERM FORECAST APPEARS DRY AS UPPER-LEVEL
RIDGE BUILDS ACROSS THE FOUR STATE REGION. OTHERWISE...UNDER THE
INFLUENCE OF THE RIDGE...EXPECT HIGH TEMPERATURES TO APPROACH THE MID
80S ON SATURDAY. /05/

AVIATION...
IFR AND MVFR FLIGHT CATEGORIES WILL BE THE NORM FOR MUCH OF THE
FORECAST PERIOD...WITH TEMPO/S FOR LIFR AS THE AXIS OF HEAVY
RAINFALL SETS UP FOR ELD AND MLU THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL MENTIONED EVERYWHERE...WITH A GRADUAL CLEARING
OF THE THUNDER FROM WEST TO EAST BEGINNING LATE IN THE FORECAST
PERIOD. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  62  48  74  54 /  80  70  40  10  10
MLU  63  65  48  72  54 / 100 100  60  20  10
DEQ  49  61  45  69  47 /  70  60  40  20  20
TXK  51  61  47  70  53 /  80  70  40  20  20
ELD  55  60  45  71  51 / 100  90  60  20  10
TYR  47  63  50  73  53 /  40  60  20  10  10
GGG  48  64  48  75  52 /  70  60  20  10  10
LFK  50  65  47  77  51 /  60  70  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

09
Hazardous weather outlook, Mar 20, 5:29 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT TUE MAR 20 2012

ARZ050-051-059>061-070>073-LAZ001>004-010-011-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
RED RIVER-SABINE LA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
529 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY WEDNESDAY EVENING.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF
EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND
NORTHWEST LOUISIANA TONIGHT. FLASH FLOODING WILL REMAIN POSSIBLE AS
MORE STORMS REDEVELOP AND MOVE ACROSS AREAS THAT HAVE ALREADY
RECEIVED HEAVY AMOUNTS OF RAINFALL OVER THE LAST 24 HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF WEDNESDAY.
THEREFORE...THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LAZ005-006-012>014-018>022-211200-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
529 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY WEDNESDAY EVENING.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH
CENTRAL AND NORTHWEST LOUISIANA TONIGHT. A FEW STORMS MAY BECOME
SEVERE THIS EVENING AND TONIGHT...ESPECIALLY ACROSS NORTH CENTRAL
LOUISIANA. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...RAINFALL MAY
BE HEAVY AT TIMES AND IS EXPECTED TO CONTINUE INTO WEDNESDAY.
FLASH FLOODING WILL CONTINUE TO BE POSSIBLE AS THUNDERSTORMS ARE
EXPECTED TO CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS
OVER THE NEXT SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF WEDNESDAY.
THEREFORE...THE THREAT OF FLASH FLOODING WILL CONTINUE UNTIL THE
RAINFALL BEGINS TO END EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

09

In the hours before

Local storm report, Mar 20, 3:20 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      3 SE NATCHEZ            31.64N 93.01W
03/20/2012                   NATCHITOCHES       LA   LAW ENFORCEMENT

            WATER COVERING HWY 119 AT MULTIPLE LOCATIONS NEAR NATCHEZ

&&

19
Local storm report, Mar 20, 4:10 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     2 SE MARION             32.88N 92.22W
03/20/2012                   UNION              LA   LAW ENFORCEMENT

            TREE DOWN ON HWY 143 NEAR ROCKY BRANCH BLOCKING BOTH
            LANES.

&&

04
Local storm report, Mar 20, 5:03 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 ENE FLORIEN           31.48N 93.38W
03/20/2012                   SABINE             LA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN MOUNT CARMEL

&&

19
Local storm report, Mar 20, 6:08 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      5 SE NATCHEZ            31.62N 92.99W
03/20/2012                   NATCHITOCHES       LA   BROADCAST MEDIA

            HIGHWAY 119 HAS BEEN CLOSED DUE TO FLOODING.

&&

15
Local storm report, Mar 20, 6:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      7 WNW NATCHITOCHES      31.79N 93.21W
03/20/2012                   NATCHITOCHES       LA   LAW ENFORCEMENT

            POSEY ROAD FLOODED ALONG A MILE AND A HALF STRETCH WITH A
            FEW FEET OF WATER COVERING THE ROAD IN SOME LOCATIONS

&&

19
Local storm report, Mar 20, 7:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      5 SW WINNFIELD          31.87N 92.70W
03/20/2012                   WINN               LA   LAW ENFORCEMENT

            HARRINGTON ROAD OFF OF HIGHWAY 1228 IS COVERED IN HIGH
            WATER. NUMEROUS OTHER PARISH ROADS ACROSS THE PARISH ARE
            BEGINNING TO FLOOD AS WELL.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:55 PM CDTFlash Flood Warning EmergencySHVSabine10 hr
Mar 21, 9:11 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston23 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.